High Estrogen Low Progesterone may=Insulin Resistance?

by Rose
(Denver)

I am interested in the relationship between insulin resistance and the hormonal levels of E & P. I tend to be more on the hypoglycemic side, low blood pressure and have been doing well recovering from an out of balance endocrine system.

I still do not sleep well however and have terrible day sweats and have to change my clothing 2 or 3 times a day sometimes. Recently I have started a progesterone cream and even used it during the day recently which seemed to help. Previous diagnosis was low progesterone levels. (Cortisol levels were extremely low which is better now.) I find that I am extremely hungry when I wake up and cannot wait to eat. I eat an extremely healthy and live a very healthy lifestyle. There are times I have a headache until I eat in the morning which always coincides more often during or around my cycle. Thank you for your reply.

Comments for High Estrogen Low Progesterone may=Insulin Resistance?

Click here to add your own comments

Mar 16, 2011
I have a solution for you,it is working for me!
by: Michelle

Hi Rose, I found a great Specialist in Denver at bodylogic. His name is Dr. Joseph Agnello. He is a Hormone Specialist, only deals with bio identicals. He is great and has helped me with my issues like you would not believe. Check him out! I am sure that he will be able to help you too. Tell him that Michelle Meredith refered you to him if you decide to give him a try. Good Luck!

Mar 24, 2011
I have a solution for you,it is working for me!
by: Wray

Hi Michelle Thanks for sharing this info, it's always good to know of sympathetic doctors! Take care Wray

Mar 24, 2011
High Estrogen Low Progesterone may=Insulin Resistance?
by: Wray

Hi Rose Excess oestrogen can cause insulin resistance and upset blood glucose, see here., so can excess testosterone, see here, here, here, here, here here, here, here, here, here and here. Progesterone suppresses these two hormones, which is why it's helping you. I've found the amount to use should be between 100-200mg/day, dependant on symptoms. It should be used a minimum of twice a day or more. I have some women using it hourly for severe symptoms. I'm pleased you're using it as and when you feel you need it, that's how it should be used. And not as a fixed daily amount. I've found hot flushes/sweats reduce dramatically or go entirely if 400mg/day is used for 4-5 days, then the amount is reduced very slowly till the optimum is found. The hunger and headaches indicate your blood glucose is dropping too fast, too low. This causes the hunger, headaches and sweats. A racing heart, dizziness and cold clammy skin can occur too. Please try to eat a high protein meal at night, with no carbs. This will prevent blood glucose dropping too low. You might like to try the amino acid glutamine too, about 2000-4000mg taken before bed. It converts very slowly to glucose so keeping the level stable. The brain can use glutamine in place of glucose. The reason it coincides more often with your period is dropping progesterone levels. The ratio between this and oestrogen becomes skewed, hence the symptoms. If you feel symptoms worsening during those few days, increase the amount of progesterone you use. We do have a page with more info on How to use progesterone cream Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...